Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Having pain in left upper quadrant with heartburn. Had stomach flu with nausea, vomiting, diarrhea. Gallbladder issue?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1996
Answered : 961 Questions
On Sunday, I woke up with a pain in my left upper quadrant. It feels almost like a "tearing or ripping" pain. It hurts worse when I bend over. I have also been having heartburn every day. Last week I was sick with what I thought was the stomach flu with nausea, vomiting, diarrhea, and fever. It lasted for a few days. I still do not have an appetite and eat only little bits, especially with the heartburn. Should I be worried about my gallbladder or could it be something else. The heartburn comes after I eat everything and sometimes I don't even have to eat for it to start. Sometimes I also feel pain in my back.
Posted Mon, 1 Apr 2013 in Abdominal Pain
Answered by Dr. Prasad Akole 34 minutes later
Dear friend,

Welcome and thanks for entrusting your query here at XXXXXXX

I am Dr. Prasad Akole (Critical Care Expert- and am glad to address to your query here.

Left upper quadrant abdominal cannot be due to gall bladder as it is on the right.

With your nausea, vomiting, diarrhea, fever, heartburn, it is most likely a gastro-enteritis/ colitis.
Do the stools have blood, mucus in it? Was it watery? Foul-smelling?

Another differential is any kidney infection or a peptic disease.
Do you have difficulty in urination, frequency, pain, and bleed in urine?

Back pain may occur with all above. Pancreatitis is another possibility.

I think you should get evaluated by your physician. You have to do hemogram, urine and stool routine examinations, abdomino-pelvic sonography is suggested on examination.
The doctor may suggest other tests depending on findings.

Till then, you may take ondansetron for vomiting, anti-acidity drugs like omeprazole (Prilosec), and simple pain killers like paracetamol. You will need antibiotics which your doctor will help you with to give a prescription. If you feel things are worse, you may visit the ER.

Take care and please keep me informed of your progress at

Good Luck! Thank you!!

I hope you are fully satisfied with the guidance I gave.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor